Cold capsule

Cold Capsule IV and Cold Capsule V were extended release oral capsules (pill) used to control cold symptoms.

Composition

Both products contained chlorpheniramine maleate (an antihistamine) and phenylpropanolamine hydrochloride (a decongestant) but differed in their doses. Both products contained 75 mg of phenylpropanolamine hydrochloride, but Cold Capsule IV contained 12 mg chlorpheniramine maleate while Cold Capsule V had 8 mg[1] .

History

They was manufactured by Graham DM and both approved for use by the U.S. Food and Drug Administration in 1985.

In 2000 the FDA issued an advisory for all products containing phenylpropanolamine due to the risk of stroke[2] and recommended their recall. Both Cold Capsule products are now Discontinued.

References

  1. ^ DrugPatentWatch.com Basic Plan - Drug patent expirations dates, exclusivity, sales, patent details, case histories, and more
  2. ^ http://www.fda.gov/cder/drug/infopage/ppa/advisory.htm Food and Drug Administration Public Health Advisory, "Safety of Phenylpropanolamine", www.FDA.gov